Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Consistant viral load increase while on med
Nov 13, 2011

I am 23 and Have been on atripla for a year and 3 months. My first lab before I started treatment had me at 206 cd4 and 360000 vl. Within 9 months I was undetectable less than 20 vl. The past three labs I have had have been vl 30, then viral load 60, and now vl at 240. My cd4 has stayed at around 350 to 400. I am currently at cd4 388. I have been sick with a sore throat twice in between these last three tests. My doctor is staying positive to not worry me but I am seriously curious what your opinions are? Thank you.

Response from Dr. Holodniy

in general, I agree with your doctor. It could be the other ongoing infections which triggered your viral load to suddenly reappear, a slow development of resistance to one or more of the meds in Atripla, or this could still be blipping associated with assay variability. We usually need a viral load of > 1000 in order to perform a resistance test, and so in those people with these kinds of low viral loads it makes it difficult to determine whether resistance is present or not. Hopefully the next test will better establish the trajectory (up or down). If it is increased again, but below 1000, a decision will need to be made about modifying your regimen.



Previous
hbsag positive
Next
High ALT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement